Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 224, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 21, 2011, 3:28 PM EDT for 10 counties in Pennsylvania. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 3:28 PM EDT (19:28 UTC)
- Expired
- Aug 21, 2011, 4:30 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, York County, PA
The radar
The State College radar (KCCX), 127 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:30 PM EDT | HAIL 1.25 | Montgomery Ferry, PA | HAIL VARYING IN SIZE FROM DIME TO HALF DOLLAR AT BUCKS VALLEY |
| Aug 21, 3:40 PM EDT | HAIL 1 | Enola, PA | |
| Aug 21, 3:56 PM EDT | TSTM WND DMG | 5 Wsw Lawn, PA | TREES DOWN. SEVERAL SMALL BUILDINGS ON FARM DAMAGED. |
| Aug 21, 4:10 PM EDT | HAIL 0.88 | Middletown, PA | |
| Aug 21, 4:20 PM EDT | HAIL 0.88 | Elizabethtown, PA | |
| Aug 21, 4:30 PM EDT | TSTM WND GST 60 | 2 Sw Elizabethtown, PA | |
| Aug 21, 4:30 PM EDT | HAIL 1 | 2 Sw Elizabethtown, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
341
WUUS51 KCTP 211928
SVRCTP
PAC041-043-067-071-075-097-099-107-109-133-212030-
/O.NEW.KCTP.SV.W.0224.110821T1928Z-110821T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MONTGOMERY FERRY TO BOILING SPRINGS...MOVING EAST AT 25 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MARYSVILLE AND SHIREMANSTOWN...
PORT TREVERTON AND ROCKVILLE...
HARRISBURG AND ELLENDALE FORGE...
ELIZABETHVILLE AND PROGRESS...
STEELTON AND LINGLESTOWN...
URBAN AND SKYLINE VIEW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4007 7714 4004 7718 4075 7707 4066 7628
4051 7631 4049 7643 4043 7632 4003 7641
4004 7708
TIME...MOT...LOC 1928Z 270DEG 22KT 4050 7698 4012 7704
$$
FORECASTER:2 follow-up statements
796
WWUS51 KCTP 211951
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT SUN AUG 21 2011
PAC041-067-099-212001-
/O.CAN.KCTP.SV.W.0224.000000T0000Z-110821T2030Z/
CUMBERLAND PA-JUNIATA PA-PERRY PA-
351 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERRY...NORTHEASTERN
JUNIATA AND EASTERN CUMBERLAND COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4004 7678 4013 7701 4016 7698 4016 7691
4020 7693 4022 7690 4022 7686 4027 7691
4033 7686 4058 7697 4064 7694 4064 7700
4074 7704 4066 7628 4051 7631 4049 7643
4043 7632 4003 7642
TIME...MOT...LOC 1951Z 264DEG 22KT 4053 7680 4034 7673
4017 7686
$$
PAC043-071-075-097-107-109-133-212030-
/O.CON.KCTP.SV.W.0224.000000T0000Z-110821T2030Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-SNYDER PA-YORK PA-
NORTHUMBERLAND PA-
351 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN NORTHUMBERLAND...NORTHERN YORK...SOUTHEASTERN
SNYDER...SOUTHWESTERN SCHUYLKILL...LEBANON...NORTHWESTERN LANCASTER
AND DAUPHIN COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELIZABETHVILLE TO LINGLESTOWN TO
SIDDONSBURG...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
URBAN AND PENN NATIONAL RACEWAY...
LYKENS AND GRATZ...
HERSHEY AND PALMYRA...
WILLIAMSTOWN AND HARPER TAVERN...
ROUGH AND READY AND ANNVILLE...
MUIR AND TOWER CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4004 7678 4013 7701 4016 7698 4016 7691
4020 7693 4022 7690 4022 7686 4027 7691
4033 7686 4058 7697 4064 7694 4064 7700
4074 7704 4066 7628 4051 7631 4049 7643
4043 7632 4003 7642
TIME...MOT...LOC 1951Z 264DEG 22KT 4053 7680 4034 7673
4017 7686
$$
FORECASTER:863
WWUS51 KCTP 212011
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 PM EDT SUN AUG 21 2011
PAC097-109-133-212019-
/O.CAN.KCTP.SV.W.0224.000000T0000Z-110821T2030Z/
SNYDER PA-YORK PA-NORTHUMBERLAND PA-
411 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORTHUMBERLAND...
NORTHERN YORK AND SOUTHEASTERN SNYDER COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4009 7652 4015 7675 4017 7675 4021 7682
4037 7674 4045 7673 4057 7673 4066 7628
4051 7631 4049 7643 4043 7632 4019 7638
4004 7643
TIME...MOT...LOC 2009Z 264DEG 22KT 4054 7666 4045 7668
4022 7674 4020 7649
$$
PAC043-071-075-107-212030-
/O.CON.KCTP.SV.W.0224.000000T0000Z-110821T2030Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
411 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN SCHUYLKILL...LEBANON...NORTHWESTERN LANCASTER AND
EASTERN DAUPHIN COUNTIES...
AT 405 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYKENS TO
PENN NATIONAL RACEWAY TO HIGHSPIRE TO LAWN...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
WILLIAMSTOWN AND PENN NATIONAL RACEWAY...
TOWER CITY AND HERSHEY...
PALMYRA AND HARPER TAVERN...
MOUNT GRETNA AND LICKDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THE STORM NEAR
MIDDLETOWN. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4009 7652 4015 7675 4017 7675 4021 7682
4037 7674 4045 7673 4057 7673 4066 7628
4051 7631 4049 7643 4043 7632 4019 7638
4004 7643
TIME...MOT...LOC 2009Z 264DEG 22KT 4054 7666 4045 7668
4022 7674 4020 7649
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:23 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 21, 3:23 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 323 PM EDT SUN AUG 21 2011 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING...WITH STRONG THUNDERSTORMS LIKELY. CYCLONIC FLOW AROUND THE DEPARTING LOW PRESSURE SYSTEM WILL GENERATE A FEW SHOWERS ACROSS NORTHERN PENNSYLVANIA ON MONDAY. OTHERWISE...HIGH PRESSURE WILL BUILD INTO THE MID-ATLANTIC STATES ON TUESDAY AND BRING FAIR WEATHER INTO WEDNESDAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH LATER IN THE WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... WIND SHIFT/FIRST FRONT JUST ABOUT THROUGH WARREN COUNTY AT 19Z. AS IT MOVES THROUGH THE REST OF THE AREA EXPECT WIDESPREAD SHRA/TSRA. THE HUGE CAPES OF >2000J/KG AND ONLY MODEST SHEAR WILL MAKE SVR WIND GUSTS POSSIBLE OR EVEN LIKELY...AND THE TALL STORMS COULD MAKE MARGINAL HAIL WITH DEEP UPDRAFTS BUT 15KFT OF MELTING POSSIBLE. OLD BOUNDARIES FROM THIS MORNING DID BRIEFLY SPIN ONE STORM THROUGH SOUTHERN CENTRE CO...AND A FEW MORE WEAKER/SMALLER/SHORTER ROTATING CELLS OUT THERE NOW. SHOWERS SHOULD BE ON THE DECREASE IN THE NW BY 20Z...AND ACROSS THE REST OF THE AREA BY 00-02Z. WILL TAPER POPS FROM NW TO SE THIS EVENING. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM MONDAY/... DRY AIR COMES IN ON A COUPLE OF WAVES/TROUGHS THIS EVENING AND TONIGHT. FIRST WIND SHIFT SHOULD TAKE THE DEEP MOISTURE AWAY BEFORE THE BEGINNING OF THE PERIOD. THE FLOW TURNS DECIDEDLY NORTHWEST SHORTLY AFTER MIDNIGHT. DRY AND COOL AIR WILL RUSH IN BUT THE CLEARING SKIES...DROPPING TEMPS AND HIGH AMBIENT MOISTURE FROM WIDESPREAD RAIN WILL CREATE AREAS OF FOG. DENSE FOG IS ALMOST LIKELY...BUT WILL HOLD OFF ON CALLING IT DENSE AT THIS POINT. CYCLONIC FLOW WILL CREATE SOME SHOWERS IN THE NORTH...AND THE CLOUD COVER THERE MAY KEEP TEMPS FROM DROPPING TOO MUCH TONIGHT...BUT GUID GOES INTO THE 40S. WILL HOLD IT AT 50F FOR BFD IN THE GRIDS. ISOLD COLD ADV SHRA WILL CONTINUE THRU THE DAY IN THE NRN MTS...AND PERHAPS GET MORE NUMEROUS IN THE AFTN...AS +8C 8H TEMPS MAKE IT INTO CENTRAL PA. REST OF AREA WILL BE BREEZY BUT FAIR AS HIGH SLIDES TO THE EAST. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE CONTINUES TO BUILD IN AT THE SURFACE MON NIGHT THROUGH TUE NIGHT...BRINGING COOL TEMPS TUES MORNING IN THE MID 40S TO UPPER 50S. COLD FRONT APPROACHES FROM THE WEST WED NIGHT AS WAA MODERATES TEMPS A BIT. FRONT REACHES CENTRAL PA BY THURSDAY...BRINGING SCATTERED SHOWERS/TSTMS AS TEMPS PEAK A COUPLE OF DEGREES ABOVE NORMAL. HIGH PRESSURE MAY REBUILD ACROSS THE REGION FOR THE SECOND HALF OF THE WEEK...BUT ATTENTION WILL NEED TO BE PAID TO THE EVENTUAL TRACK OF NOW TROPICAL STORM IRENE WHICH IS PASSING THROUGH THE LEEWARD ISLANDS AT THE TIME OF THIS WRITING /SUNDAY MORNING AUG 21 330 AM/. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... FIRST WIND SHIFT JUST ABOUT ON TOP OF BFD AND SHOULD PASS THRU THE REST OF THE AREA BY 02Z. SPOTTY MVFR AND IFR WILL BE FOUND IN TSRA. LOTS OF FOG AND STRATUS EXPECTED TONIGHT...WITH CIG REDUCTIONS TO IFR LIKELY AT BFD AND JST. OTHER LOCATIONS COULD ALSO GO TO IFR IN FOG. ANOTHER PUSH OF DRY AIR WILL USHER IN THE REALLY COOLER TEMPS AND INSTABILITY FOR POST-FRONTAL SHOWERS ACROSS THE N. COLD CYCLONIC FLOW WILL DOMINATE THE REGION ON MONDAY WITH STRATO CU AND SOME ISOLD SHRA IN THE NRN MTS...VC BFD. REST OF THE TERMINALS SHOULD BE VFR. OUTLOOK... TUE-WED...VFR. THU...SCT MVFR IN SHRA/TSRA. FRI...MVFR NW...VFR SE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...DEVOIR/RXR AVIATION...DANGELO
Hazardous weather outlook, Aug 21, 12:52 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1252 PM EDT SUN AUG 21 2011 PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-221700- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1252 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-037-221700- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 1252 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 21, 2:27 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT SUN AUG 21 2011
PAZ026>028-050-056-057-063-211930-
CUMBERLAND PA-DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY
PA-SNYDER PA-
227 PM EDT SUN AUG 21 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MIFFLIN...
JUNIATA...NORTHEASTERN HUNTINGDON...NORTHERN CUMBERLAND...PERRY...
SOUTHWESTERN SNYDER AND WEST CENTRAL DAUPHIN COUNTIES THROUGH 330 PM
EDT...
AT 221 PM EDT...NUMEROUS STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE FROM REEDSVILLE TO STRODES MILLS TO SPRUCE HILL TO LOYSVILLE TO
NEWBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL AFFECT ALFARATA...REEDS GAP STATE
PARK...BELLTOWN...MCCLURE...BEAVER SPRINGS AND LIVERPOOL.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 230...I-81 BETWEEN
MILE MARKERS 49 AND 66.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE
522.
LAT...LON 4019 7758 4034 7747 4041 7750 4045 7774
4071 7784 4074 7729 4076 7718 4064 7711
4049 7683 4038 7683 4023 7698 4016 7752
FORECASTER: LAMBERTSpecial weather statement, Aug 21, 2:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT SUN AUG 21 2011
PAZ065-066-211945-
LANCASTER PA-YORK PA-
235 PM EDT SUN AUG 21 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AND AFFECT
SOUTHEASTERN YORK AND SOUTHERN LANCASTER COUNTIES THROUGH 345 PM
EDT...
AT 231 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WAKEFIELD TO PYLESVILLE TO BENTLEY SPRINGS...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL AFFECT DELTA...NEW FREEDOM...AND FAWN
GROVE...STEWARTSTOWN...AND SHREWSBURY...SUNNYBURN...HOLTWOOD AND
WINTERSTOWN.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 5.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...STATE ROAD 41.
LAT...LON 3993 7657 3998 7613 4003 7594 3996 7599
3987 7598 3984 7602 3983 7601 3979 7604
3972 7610 3972 7675
FORECASTER: LAMBERTSpecial weather statement, Aug 21, 3:13 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 PM EDT SUN AUG 21 2011 PAZ065-066-212015- LANCASTER PA-YORK PA- 313 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK AND WEST CENTRAL LANCASTER COUNTIES... AT 310 PM EDT...A STRONG THUNDERSTORM WAS NEAR YORK...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT EMIGSVILLE...AND DALLASTOWN...STONYBROOK...WINDSOR...AND RED LION...HALLAM...EAST PROSPECT...WRIGHTSVILLE...COLUMBIA AND MARIETTA. THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 12 AND 24. THIS WILL ALSO IMPACT ROUTE 30. LAT...LON 4014 7656 3996 7629 3987 7674 3995 7688 FORECASTER: LAMBERT
Local storm report, Aug 21, 3:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG STATE COLLEGE 40.79N 77.86W
08/21/2011 CENTRE PA 911 CALL CENTER
TREES AND WIRES DOWN FROM STATE COLLEGE TO LINDEN HALL
AND BOALSBURG. TREES ON SOME HOUSES.
&&
EVENT NUMBER CTP1100374
MACHLocal storm report, Aug 21, 3:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL LEMONT 40.81N 77.82W
08/21/2011 E0.88 INCH CENTRE PA PUBLIC
&&
EVENT NUMBER CTP1100375
MACHSpecial weather statement, Aug 21, 3:25 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT SUN AUG 21 2011
PAZ066-212015-
LANCASTER PA-
325 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER COUNTY...
AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR GAP...MOVING NORTHEAST
AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL AFFECT CHURCHTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 292
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
322...STATE ROAD 41.
LAT...LON 4013 7588 4011 7593 4003 7593 3996 7599
3993 7598 3989 7599 3989 7600 4000 7617
4021 7598 4014 7587
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:07 AM EDT | Special Weather Statement | CTP | Cameron, Clearfield | 23 min |
| Aug 21, 8:00 AM EDT | Special Weather Statement | CTP | Clinton | 30 min |
| Aug 21, 8:36 AM EDT | Special Weather Statement | CTP | Lycoming | 39 min |
| Aug 21, 9:10 AM EDT | Special Weather Statement | CTP | Elk | 50 min |
| Aug 21, 12:38 PM EDT | Special Weather Statement | CTP | Clearfield | 52 min |
| Aug 21, 1:18 PM EDT | Special Weather Statement | CTP | Centre | 57 min |
| Aug 21, 2:01 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin, Snyder, Union | 59 min |
| Aug 21, 2:15 PM EDT | Tornado Warning | CTP | Centre, Mifflin, Snyder, Union | 21 min |
| Aug 21, 2:27 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin, Perry | 63 min |
| Aug 21, 2:35 PM EDT | Special Weather Statement | CTP | Lancaster | 70 min |
| Aug 21, 2:52 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Perry, Snyder | 53 min |
| Aug 21, 3:13 PM EDT | Special Weather Statement | CTP | York | 62 min |
| Aug 21, 3:25 PM EDT | Special Weather Statement | CTP | Lancaster | 50 min |
| Aug 21, 3:40 PM EDT | Special Weather Statement | CTP | Schuylkill | 80 min |
| Aug 21, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 44 min |
| Aug 21, 4:34 PM EDT | Special Weather Statement | CTP | Potter | 56 min |
| Aug 21, 5:06 PM EDT | Special Weather Statement | CTP | Cambria | 39 min |
| Aug 21, 5:56 PM EDT | Special Weather Statement | CTP | Adams | 49 min |
| Aug 21, 7:10 PM EDT | Special Weather Statement | CTP | Adams | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.